ANISEED

Liquid

GAVISCON LIQUID ANISEED is used for the following conditions: gastric reflux (reflux of stomach contents into the oesophagus); reflux oesophagitis (inflamed foodpipe); heartburn, including heartburn during pregnancy; and conditions associated with gastric reflux including hiatus hernia (protrusion of muscle through a muscle wall); flatulence (accumulation of gas in the stomach or intestines); epigastric and retrosternal distress.

Treat heartburn and indigestion with the original Gaviscon formulation.

Symptoms treated:

  • Burning in chest
  • Bloating
  • Difficulties swallowing
Choose format
Available flavours
  • Peppermint
  • Aniseed
Available sizes
  • Liquid 150 ml
  • Liquid 300 ml
  • Liquid 600 ml

Safety Warnings

BEFORE YOU TAKE GAVISCON LIQUID ANISEED:

Do not take GAVISCON LIQUID ANISEED:

  • If you are hypersensitive (allergic) to sodium alginate or any other ingredients. Contains methyl parahydroxybenzoate and propyl parahydroxybenzoate: May cause allergic reactions
    (possibly delayed)

Take special care with GAVISCON LIQUID ANISEED:

  • If you have kidney disease, electrolyte imbalances (e.g. low calcium levels) or cirrhosis of the liver.
  • Care needs to be taken in treating patients with hypercalcaemia, nephrocalcinosis, and recurrent calcium containing renal calculi.

Taking GAVISCON LIQUID ANISEED with food and drink:

This medicine is usually taken after meals and at bedtime.

Pregnancy and breast-feeding:

GAVISCON LIQUID ANISEED is used for heartburn of pregnancy.

No effects of GAVISCON LIQUID ANISEED have been shown in breast fed newborns/infants of treated mothers. Gaviscon can be used during breastfeeding.

If you are pregnant or breast-feeding your baby while taking this medicine, please consult your doctor, pharmacist or other healthcare professional of advice.

Fertility:

GAVISCON LIQUID ANISEED has no negative effect in parental or offspring fertility or reproduction. Clinical data do not suggest that GAVISCON LIQUID ANISEED has an effect on human fertility.

Driving and using machinery:

GAVISCON LIQUID ANISEED has no or negligible influence on driving or the ability to operate tools or machines.

Important information about some of the ingredients of GAVISCON LIQUID ANISEED:

High blood levels of calcium can occur following the regular use of calcium carbonate.

Taking other medicines with GAVISCON LIQUID ANISEED:

Large doses of GAVISCON LIQUID ANISEED may affect the absorption of other oral medicines. If you are taking other medicines on a regular basis, including complementary or traditional medicines, the use of GAVISCON LIQUID ANISEED with these medicines may cause undesirable interactions.

A time-interval of 2 hours should be considered between GAVISCON LIQUID ANISEED intake and the administration of other medicinal products, especially tetracyclines, flouroquinolones, iron salts, thyroid hormones, chloroquine, bisphosphates, and estramustine. Please consult your doctor, pharmacist or other health professional for advice.

HOW TO TAKE GAVISCON LIQUID ANISEED:

For oral use SHAKE WELL BEFORE USE Always take GAVISCON LIQUID ANISEED exactly as described in this leaflet or as your doctor or pharmacist or nurse has told you. Check with your doctor or pharmacist or nurse if you are not sure.

The usual dose is:

Adults and children over 12 years: 10 - 20 ml after meals and at bedtime.

Children under 12 years: Not recommended.

Renal insufficiency: Caution if highly restricted salt diet is necessary.

(See “WARNINGS”) Duration of treatment:

If symptoms do not improve after seven days, the clinical situation should be reviewed by a medical practitioner. If you have the impression that the effect of GAVISCON LIQUID ANISEED is too strong or too
weak, tell your doctor or pharmacist.

Do not share medicines prescribed for you with any other person.

If you take more GAVISCON LIQUID ANISEED than you should:

Very large doses may cause bloating. In the event of overdosage, consult your doctor or pharmacist. If neither is available, contact the nearest hospital or poison control centre.

If you forgot to take GAVISCON LIQUID ANISEED:

  • If you miss a dose of this medicine and you are taking it regularly, take it as soon as you remember. If it is nearly time for the next dose, skip the missed dose and go back to your normal dosage schedule. Do not take a double dose to make up for forgotten individual doses. POSSIBLE SIDE EFFECTS Like all medicines, GAVISCON LIQUID ANISEED can have side effects.

If any of the following minor side effects continue, are severe or bother you, speak to your doctor or pharmacist:

  • Stomach cramps, flatulence

If any of the following side effects occur, speak to your doctor or pharmacist:

  • Skin rash, hives, itching, problems with breathing

Not all side effects reported for this medicine are included in this leaflet. Should your general health worsen while taking this medicine, please consult your doctor, pharmacist or other healthcare professional.

Ingredients

  • Each 10 ml of GAVISCON LIQUID ANISEED contains sodium alginate 500mg and Sodium Bicarbonate 267 mg.
  • The other ingredients are calcium carbonate, carbomer, sodium saccharin, fennel flavour, erythrosine, sodium hydroxide and water.
  • Preservatives: Methylhydroxybenzoate 0,4% m/v and Propylhydroxybenzoate 0,06% m/v. Contains sweetener (Saccharin sodium 0,100%m/v).

Feeling relief

The weekend is a time to forget about the stresses of work and relax, spend time.
Read more
I found out about GavisconOriginal on my third trimester. It helped me a lot because I used to suffer from heartburn during the night. It was so difficult because I wasn't getting enough sleep, I also had to attend school every morning. I used to sleep during classes. Thanks to Gaviscon I was able to get enough sleep because I used it every time I had heartburn.

How Gaviscon Original works

Why change what’s worked for over 30 years? You can enjoy relief from heartburn today with Gaviscon’s most iconic formulation.

It all starts with sodium alginate. Refined from brown seaweed harvested from the shores of Norway, this effective formulation acts as a powerful barrier against discomfort and provides instant relief.

When the sodium alginate comes into contact with the irritating gastric acid, the alginate becomes a “raft”. It forms a protective barrier over your stomach contents, stopping acid from rising and soothing the burning sensation in your chest.

In short? You get fast relief from those unpleasant sensations that both heartburn and indigestion sufferers know so well.

The Gaviscon formulation does not enter the bloodstream. It’s a safe and effective product that’s free from gluten - with Gaviscon Original Liquid containing no sugar at all.

As a second line of protection, sodium bicarbonate and calcium carbonate act as antacids, countering the problematic acid in the process. The protective barrier lasts for up to 4 hours.

For fast and effective aid, Gaviscon Original has you covered.

A sodium alginate solution

Sodium alginate is extracted from the cell walls of seaweed. It helps the stomach block rising acid, the root cause of the discomfort heartburn and indigestion sufferers know so well.

FAQs

All the products in the Gaviscon range are designed to combat heartburn and indigestion. We have been around for more than 40 years,pioneering the treatment of heartburn and indigestion and providing long-term and instant relief for millions.

Gaviscon is made using all-natural seaweed. Side effects are very rarely reported. If you do experience any side effects they are highly likely to be mild and to go away when you stop taking Gaviscon.

Speak to your doctor if you experience:

  • Constipation
  • Diarrhoea
  • Nausea
  • Stomach Cramps
  • Taste Impairment
  • Vomiting

Always follow the instructions on the back of the product.

If you ever forget to take a dose of Gaviscon, do not double the dose next time. Just carry on taking the medicine at the recommended dose. If symptoms persist after seven days, always consult your doctor. If you take too much Gaviscon it is unlikely to cause you any harm -- although you may feel bloated. Consult your doctor or pharmacist if this feeling does not go away.

Please have a look at Gaviscon Infant, which is specially designed for children between the ages of 1 and 2. If you’re dealing with a newborn or a very young child (below a year old), ask your doctor or pharmacist before use.

Click here to buy Gaviscon